Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 14, 2015, 10:30 AM CST for 35 counties in Alabama. It took effect at Nov 14, 2015, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 10:30 AM CST (16:30 UTC)
- In effect from
- Nov 14, 2015, 11:00 AM CST
- Expired
- Nov 14, 2015, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 35 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -249 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS84 KBMX 141630 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 AM CST SAT NOV 14 2015 ...DRY CONDITIONS ACROSS CENTRAL ALABAMA THIS AFTERNOON... .RELATIVE HUMIDITY VALUES HAVE ALREADY FALLEN TO OR BELOW 25 PERCENT FOR PORTIONS OF EASTERN ALABAMA AND WILL CONTINUE TO SPREAD WEST THROUGH THE AFTERNOON. MOST AREAS WILL BE AT OR BELOW 25 PERCENT FOR AT LEAST 4 HOURS THIS AFTERNOON. THIS WILL MAKE OUTDOOR BURNING HAZARDOUS. ALZ018>021-026>029-036>038-043-047-142300- /O.UPG.KBMX.FW.A.0010.151114T1700Z-151114T2300Z/ /O.NEW.KBMX.FW.W.0014.151114T1700Z-151114T2300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-LEE- 1030 AM CST SAT NOV 14 2015 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR FOR AREAS ALONG AND EAST OF A DEMOPOLIS TO FAYETTE LINE... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 5 TO 10 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ALZ013>015-017-023>025-031>035-039>042-044>046-048>050-142300- /O.NEW.KBMX.FW.W.0014.151114T1700Z-151114T2300Z/ FAYETTE-WINSTON-WALKER-BLOUNT-TUSCALOOSA-JEFFERSON-SHELBY-GREENE- HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA-LOWNDES-MONTGOMERY- MACON-BULLOCK-RUSSELL-PIKE-BARBOUR- 1030 AM CST SAT NOV 14 2015 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR AREAS ALONG AND EAST OF A DEMOPOLIS TO FAYETTE LINE... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS...NORTHEAST 5 TO 10 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 14, 5:27 AM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Nov 14, 5:27 AM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 527 AM CST SAT NOV 14 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... .SHORT TERM...TODAY AND TONIGHT. QUITE COOL AND CRISP ACROSS MUCH OF CENTRAL ALABAMA THIS MORNING WITH TEMPS GENERALLY IN THE 30S. IN FACT...SOME OF THE CLIMATOLOGICALLY COOLER LOCATIONS IN THE NORTH HAVE FALLEN TO OR JUST BELOW FREEZING. WE'LL SEE ANOTHER SUNNY YET SOMEWHAT COOL DAY TODAY AS THE CENTER OF THE SFC RIDGE SLOWLY SHIFTS EASTWARD ACROSS THE OH/TN VALLEYS. HIGHS WILL AGAIN BE IN THE 60S...A FEW DEGREES BELOW NORMAL. WITH THE HIGH CENTERED OVER THE SOUTHERN APPALACHIANS CENTRAL ALABAMA CAN EXPECT TEMPS TO FALL BACK INTO THE 30S OVERNIGHT TONIGHT. ALTHOUGH THICKNESS VALUES INCREASE BOUNDARY LAYER WINDS WILL DECREASE. THEREFORE IT WILL BE A BIT TRICKY TO PINPOINT EXACTLY HOW LOW TEMPS WILL GO. RIGHT NOW BELIEVE THEY WILL REMAIN ABOVE FREEZING IN MOST LOCATIONS...HOWEVER FROST WILL BE POSSIBLE ONCE AGAIN ACROSS ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA. 19 .LONG TERM...SUNDAY THROUGH FRIDAY. UPPER LEVEL RIDGING AMPLIFIES ACROSS THE EASTERN CONUS AS A TROUGH DEEPENS ALONG THE PACIFIC COAST ON SUNDAY. SOUTHWESTERLY FLOW AND INCREASING THICKNESSES WILL RESULT IN WARMING TEMPERATURES THROUGH THE BEGINNING OF THE WEEK. THE RIDGE AXIS SHIFTS EAST OF THE AREA MONDAY AND WEAK IMPULSES WITHIN SOUTHWESTERLY FLOW NUDGE CLOSER TO THE AREA. MONDAY NIGHT AND INTO TUESDAY...HIGHER MOISTURE RETURNS TO THE AREA AS THE TROUGH NOW SITS OVER THE PLAINS. WILL BRING RAIN BACK TO THE AREA...WITH BEST CHANCES IN THE WEST. WEDNESDAY...THE CLOSED LOW TROUGH AND ASSOCIATED SURFACE LOW LIFT INTO THE GREAT LAKES AND PUSH A FRONT THROUGH CENTRAL ALABAMA. ALTHOUGH LATEST MODEL SOLUTIONS ARE IN GOOD AGREEMENT THIS MORNING...THERE HAS BEEN QUITE A BIT OF VARIATION IN TIMING. DESPITE THE DAYTIME FRONTAL TIMING...INSTABILITIES REMAIN CONSERVATIVE DUE TO QUICKLY SATURATING COLUMNS AND WEAK LAPSE RATES. WIND FIELDS ARE STRONG AND FAVORABLE FOR STORMS...AND EXPECT STRONG LIFT ALONG THE FRONT EVEN THROUGH THE PARENT SYSTEM AND BETTER DYNAMICS ARE LIFTING AWAY FROM THE AREA. WILL CONTINUE TO HIGHLIGHT TS IN THE FORECAST...AND MONITOR FOR CHANGES THAT WARRANT A MENTION OF SEVERE IMPACTS IN OTHER GRAPHICS/PRODUCTS. AIRMASS DRIES OUT QUICKLY AS HIGH PRESSURE FROM THE PACIFIC BUILDS ACROSS THE SOUTHEAST...LEADING TO COOLER TEMPERATURES FOR THE END OF THE WEEK. 14 && .AVIATION... 12Z TAF DISCUSSION. SFC HIGH PRESSURE WILL KEEP CONDITIONS VFR FOR THE NEXT 24 HOURS. WINDS WILL BE OUT OF THE NORTH AROUND 7-10 KTS TODAY. 19 && .FIRE WEATHER... COOLER AND DRIER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. RH VALUES ARE FORECAST TO APPROACH FIRE WEATHER CRITERIA THIS AFTERNOON FOR PORTIONS OF EAST CENTRAL ALABAMA. RAIN CHANCES WILL RETURN MIDWEEK AHEAD OF OUR NEXT SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 32 63 41 67 / 0 0 0 0 10 ANNISTON 61 34 64 41 67 / 0 0 0 0 10 BIRMINGHAM 63 36 64 46 68 / 0 0 0 0 10 TUSCALOOSA 66 38 66 46 71 / 0 0 0 0 10 CALERA 64 37 64 46 69 / 0 0 0 0 10 AUBURN 62 37 63 44 68 / 0 0 0 0 10 MONTGOMERY 66 38 67 46 72 / 0 0 0 0 10 TROY 64 37 67 46 72 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 7 AM CST THIS MORNING FOR CALHOUN-CLAY- CLEBURNE-FAYETTE-JEFFERSON-LAMAR-PICKENS-RANDOLPH-SHELBY-ST. CLAIR-TALLADEGA-TUSCALOOSA-WALKER. FIRE WEATHER WATCH FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR CALHOUN-CHAMBERS-CHEROKEE-CLAY-CLEBURNE-COOSA- ELMORE-ETOWAH-LEE-RANDOLPH-ST. CLAIR-TALLADEGA-TALLAPOOSA. FREEZE WARNING UNTIL 7 AM CST THIS MORNING FOR BLOUNT-CHEROKEE- ETOWAH-MARION-WINSTON. &&
Hazardous weather outlook, Nov 14, 7:05 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CST SAT NOV 14 2015 ALZ011>015-017>050-151615- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 705 AM CST SAT NOV 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL TO NEAR OR JUST BELOW 25 PERCENT ACROSS EASTERN PORTIONS OF CENTRAL ALABAMA FOR A FEW HOURS THIS AFTERNOON...WHICH MAY RESULT IN A HIGH FIRE DANGER. NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN NEAR SUNRISE SUNDAY MORNING ACROSS NORTHEAST CENTRAL ALABAMA...ESPECIALLY IN THE TYPICALLY COOLER LOCATIONS AND VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL BE NEAR FREEZING ACROSS THE NORTHEAST THRU SUNRISE SUNDAY MORNING...BUT TEMPERATURES WILL WARM QUICKLY THRU THE MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 12:30 PM CST | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 19 hr |
| Nov 14, 12:30 PM CST | Freeze Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 19 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.